In May of 2010 I was diagnosed with PCOS. in my case their was nothing wrong with my ovaries but I did have insulin resistance which caused me very bad acne, no period at all, alittle facial hair, and definitely darking folds around my neck and arms.My OB/GYN put me on metformin and birth control. A year later I've lost 61 pounds because of it..i feel amazing. It was slow in the beginning because of the side effects from the metformin ex. stomach bloat, gas, diarrhea, and ingestion. my doc still has me taking it and my birth control (nuvaring), although i haven't been trying to get pregnant yet, im hoping that when i decide to that everything will work out. I did experience a miscarriage back in 2008, so I'm assuming I've had PCOS for a while..The metformin cuts my appetite, and it makes me full quick, and it keeps me regular, with moderate exercise, you will lose the weight, just give the medicine a chance.
It's nice to hear that. 61lbs is amazing! I've been on Metaformin for a month now but still no weight loss!! Horribly disappointed.. I was put on 1500mg a day. I think my appetite got smaller, and well to be honest I haven't really been exercising much... I jog maybe twice a week for around 15mins, to be honest I could really try harder in terms of exercising..
How long did it take for you to START losing weight? I have such bad diarrhea, I poop like 4 times a day, all watery... and I feel nausea once a week.
I can't wait to start losing weight but this is quite discouraging which affects my will to exercise...
I Have had PCOS since I was 15. And gained lots of weight and have been on bcp for 10 yes and stopped about a year ago to get pregnant. My obgyn prescribed metformin but I haven't been really following through with it because I did not feel it doing anything... Maybe After all I should give it another try! ;)
it took about a month and a half before i started to lose the weight, the thing about the weight is that it will come off slowly ex. 3lbs here 5lbs there,and the light jog that u do is perfectly fine, and the thing about it all is that I only take 850mg once a day. make sure all of your other hormone levels are normal, because i also have underactive thyroid so my doc ran tests on everything to rule out other things that could be causing me to gain weight.As far as the nausea and diarrhea that is all normal
I too am on metformin for PCOS plus spironolactone. Although I have just started 7days ago, I don't see a decrease in my appetite. I don't eat much as it is. I do exercise regularly if not in the morning in the evening and sometimes both morning and evening. All I do is cardio like Zumba and a half cardio and weights class. If you don't go to a gym look into one that offers workout classes. Why pay for classes aside from the gym fee if you pay one. It is less expensive that way. They are really fun. Look and see what a little motivation will do. Before you know it you will be wanting to do more than just cardio classes when you start seeing your weight drop and your self-esteem skyrocket.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.